I'm on five 10mgs norco daily and 25mcg fentanyl patch every other day. i have run out early before, etc., so have been thru early stages of withdrawals before. dr says "we" will wean me off slowly. so does this mean i'll have withdrawal symptoms daily for a couple of months or what? has anyone done this under doctor care before?
Hi Kirby - There are many people here who have done this successfully. I'm sure you will be getting some great answers. I was just wondering why he's taking you off all your meds? Is he switching you to anything else? Could you add more details? That will help the others be able to answer your question better.
Best wishes -Terri-
Hi Kirby,I don't know about the patches but I stopped hydro,narco,and it was a bumpy ride.tapering is my advice but if you don't have enough pills,please google Thomas recipe.take off work,inlist a friend to help if you can and expect 5 to 7 days of he'll,my exp.,then depression and lethargy.please wait for other posts these folks got me thru this,actually dropped other meds at same time so it may not be as bad.I would still count on feeling crappy for at least a month but the first 5 days are tough,you can do it,but wait for more advice because I am not so sure you should drop both meds at once.you only want to do this one time if you can so it's best to do it the least painful if you can.good luck,keep posting the dc mob will be all over this soon.if not,repost this!big hugs,c
It is quite possible to taper off these medicines without having to suffer withdrawals. If done correctly and slowly, you'll be just fine. Your doctor is the experienced one and will be the best to advise you. Slow and steady wins the race. It could take a couple months so don't get anxious.
kirby555, welcome to the family, we are all here and all have, is or trying to get thru some type of taper or cold turkey off of some type of narcotic pain pills. what you were on doesnt seem much, but i dont undermind your wds, for they are living hell to endure. i am on a very slow taper, given to me by laurieshay and approved by my dr, who is very supportive. the best thing first of all is to be open and honest with your md, if your taper is too uncomfortable, the taper regimen can be adjusted, also you can be given meds to help the uneasiness. when i began my taper, i was taking 162.5 mgs and times up to180 mgs daily). i would run out of my meds because it was as if my pain was not subsiding. see thats very normal, for our tolerance to build up. so finally i decided no more, and i dont want to live my life this way any longer, i couldnt do nothing without taking my percocet. in order to feel normal i had to take these pills.
so back to my taper, im at 130 mgs now, and today, for sure, i will reduce 2.5 mg out of 1 of my doses. the slower the taper, the less painfull. i see my dr weekly for my refill and for him to check all my vitals. you will also go thru insomnia, restless leg and arm syndrome which is what i call the ibby jibbys, depression, anxiety and panic attacks. if this happes ask you dr for something for that. im on 40 mgs prozac a day. i also take half a mg of xanax for my anxiety/panic if needed, my restless leg and arm, i just get out of bed and stretch over and over till it goes away. keep a medication journal so you can watch your progress, seek therapy and please check into this site on a regular basis, especially if you are struggling. we are here for you, hang in there and goodluck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2010 • 2 answers
Posted 21 Apr 2011 • 1 answer
Posted 19 Aug 2013 • 5 answers
I have been using fentanyl patches for 18 months and now upto 250 micro grams I really want to stop?
Posted 19 Jun 2014 • 1 answer
Posted 9 Apr 2015 • 1 answer